| Catalog Number |
ASHA4830-01 |
| Medical Device Problem Code |
Failure to Conduct (1114)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/18/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that during an unknown procedure, two ambient super multivac wands presented an e3 error after use for less than 10 minutes since each wand was plugged in.The procedure was completed using an s+n backup device.There was a delay of 45 minutes.No further complications were reported.
Additional Manufacturer Narrative
H11: h3, h6: the reported devices were received for evaluation.A visual inspection observed the returned instrument shows no manufacturing abnormalities.Product was out of the original packaging.No packaging returned.Two wands were returned.There is no way to distinguish one from another.Both wands have worn tips from use.A functional evaluation revealed the controller generated an e7 error when the wands were connected.When used with a bypass box the wand produced plasma as expected and had no issues activating coag.The resistance measured at 1.20 and 1.80 kilo ohms.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with reuse of a single use device.Factors that could have contributed to the failure include previous use, the use limit of the wand had been reached or connecting and disconnecting the wand from the controller after power has been turned on.Based on this investigation, the need for corrective action is not indicated.